been diagnosed with Graves disease, i have overactive thyroid. Right eye has been swelling up and at times when I wake up in the morning you can't see my black pupil. You can tell my eye swells on and off and the eyeballs looks the other way and it doesnt look normal. i see blurry and double vision from that eye.
I have been given Metimazole to take but now im seeing cloudy in both eyes. i lose my balance because i cant see straight and now i see cloudy/blurry. Please help and provide some advice. what should i do.
i was told i can get some special glasses to help me with my double vision..or should i continue taking these pills hoping my thyroid gets back to normal and then improve my eye and vision to normal?
You need to see a neuro-ophthalmologist -- an eye specialist in thyroid eye disease.
Regulating the thyroid w/ methimazole may help the eyes, but this severe of an eye issue also needs separate eval and often steroid treatment. Ask your general eye doc for a referral to a sub-specialist.
How serious can this eye yet if I dont see a neuro-ophthalmologist and just continue taking the methimazole. Is what Im taking already a steriod? What would a neuro-opthalmologist be able to do for me..i dont think they want to do surgery at this time. Is the surgery dangerous?
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.